Alert archive / Maine / High Wind Warnings in 2007
High Wind Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Oct 19, 2007, 4:02 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 20, 2007, 12:00 AM EDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 19, 2007, 4:02 PM EDT (20:02 UTC)
- In effect from
- Oct 20, 2007, 12:00 AM EDT
- Expired
- Oct 20, 2007, 9:49 AM EDT
- In force
- 10 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 4:30 AM EDT | NON-TSTM WND DMG | 7 Sw Bar Harbor, ME | POWER LINES DOWN ON BLANCHARD RD IN NORTHEAST HARBOR. |
| Oct 20, 5:30 AM EDT | NON-TSTM WND DMG | 9 Sw Bar Harbor, ME | TREES DOWN IN SOUTHWEST HARBOR. |
| Oct 20, 8:30 AM EDT | NON-TSTM WND DMG | 7 Sw Bar Harbor, ME | TREES DOWN ON BEACH HILL RD IN NORTHEAST HARBOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 192002 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 402 PM EDT FRI OCT 19 2007 ...STRONG WINDS CAN EXPECTED OVER PORTIONS OF COASTAL DOWNEAST MAINE LATE TONIGHT INTO EARLY SATURDAY... .A STRONG COLD FRONT APPROACHING FROM THE WEST MAY BRING A PERIOD OF STRONG AND GUSTY WINDS TO SOME OF THE HIGHER AND EXPOSED LOCATIONS OF COASTAL DOWNEAST MAINE EARLY SATURDAY. MEZ029-030-200415- /O.UPG.KCAR.HW.A.0004.071020T0600Z-071020T1400Z/ /O.NEW.KCAR.HW.W.0005.071020T0800Z-071020T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 402 PM EDT FRI OCT 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT SOUTH TO SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS EXCEEDING 55 MPH MAINLY FROM EARLY SATURDAY MORNING THROUGH 12 NOON SATURDAY. THE COMBINATION OF THE STRONG WINDS AND WET GROUND WILL LEAD POWER OUTAGES WITH THE POTENTIAL FOR DOWNED TREES AND POWER LINES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
3 follow-up statements
000 WWUS71 KCAR 200244 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1044 PM EDT FRI OCT 19 2007 ...STRONG WINDS CAN BE EXPECTED OVER PORTIONS OF COASTAL DOWNEAST MAINE INTO SATURDAY MORNING... .A STRONG COLD FRONT APPROACHING FROM THE WEST WILL BRING A PERIOD OF STRONG AND GUSTY WINDS TO SOME OF THE HIGHER AND EXPOSED LOCATIONS OF COASTAL DOWNEAST MAINE EARLY SATURDAY. MEZ029-030-200930- /O.EXT.KCAR.HW.W.0005.071020T0400Z-071020T1600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1044 PM EDT FRI OCT 19 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 12 PM EDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 12 PM EDT SATURDAY. EXPECT SOUTH TO SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH THROUGH SATURDAY MORNING. THOSE COASTAL LOCATIONS...THE HIGHER ELEVATIONS SURROUNDING THE COAST...AND THE ISLANDS WILL BE MOST SUSCEPTIBLE. THE COMBINATION OF THE STRONG WINDS AND WET GROUND MAY LEAD TO POWER OUTAGES...WITH THE POTENTIAL FOR DOWNED TREES AND POWER LINES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ STUREY
000 WWUS71 KCAR 200718 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 318 AM EDT SAT OCT 20 2007 ...STRONG WINDS CAN BE EXPECTED OVER PORTIONS OF COASTAL DOWNEAST MAINE EARLY THIS MORNING MORNING... .A STRONG COLD FRONT APPROACHING FROM THE WEST WILL BRING A PERIOD OF STRONG AND GUSTY WINDS TO SOME OF THE HIGHER AND EXPOSED LOCATIONS OF COASTAL DOWNEAST MAINE EARLY THIS MORNING. MEZ029-030-201400- /O.EXT.KCAR.HW.W.0005.000000T0000Z-071020T1400Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 318 AM EDT SAT OCT 20 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. EXPECT SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH EARLY THIS MORNING. THE STRONGEST WINDS WILL BE ACROSS THE HIGHER TERRAIN OF THE IMMEDIATE DOWNEAST COAST AND THE OUTER ISLANDS. THE COMBINATION OF THE STRONG WINDS AND WET GROUND MAY LEAD TO SOME POWER OUTAGES...WITH THE POTENTIAL FOR DOWNED TREES AND POWER LINES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ DUDA
000 WWUS71 KCAR 201349 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 949 AM EDT SAT OCT 20 2007 MEZ029-030-201500- /O.CAN.KCAR.HW.W.0005.000000T0000Z-071020T1400Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 949 AM EDT SAT OCT 20 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. THE STRONGEST WINDS HAVE NOW MOVED EAST OF THE REGION. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED. SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED THROUGH THE AFTERNOON...WITH THE STRONGEST WIND GUSTS ALONG THE IMMEDIATE COAST. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORCROSS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Oct 19, 3:42 PM EDT, 20 minutes earlier.
Area forecast discussion, Oct 19, 3:42 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
342 PM EDT FRI OCT 19 2007
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE REGION THIS EVENING. LOW
PRESSURE WILL LIFT ACROSS SOUTHERN QUEBEC TONIGHT BRINGING A
FRONTAL BOUNDARY ACROSS THE REGION ON SATURDAY. A RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE REGION SUNDAY AND REMAIN THROUGH
MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAIN CONCERNS CONTINUE TO BE THE WINDS AND HVY RAFL POTENTIAL.
TOOK THE SREF UP TO 06Z AS IT HAS BEEN HANDLING THINGS THE BEST
ESP W/THE POPS AND WINDS HOLDING THINGS BACK A BIT. A BLEND OF THE
SREF/GFS AND THE NAM WAS TAKEN FROM 06-12Z W/THE HEAVIEST RAFL
SITUATED IN THE UPSLOPE FAVORED REGIONS (MTNS & THE WRN AREAS).
THIS ALIGNS CLOSE TO THE THINKING OF HPC. STORM TOTAL WILL BE
CLOSE TO 1.25 INCHES IN THE WRN AND UPSLOPE AREAS WITH .75 TO 1 INCH
ELSEWHERE. LLVL JET OF 50-55 KTS RUNNING UP THROUGH THE REGION
WILL HELP TO AID IN HVY RAFL. DECIDED ON KEEPING THE MENTION OF
THUNDER IN THE CWA ESP DOWNEAST ON UP THROUGH THE CNTL AND WRN
AREAS AS BUFKIT PROFILES INDICATE ELEVATED CAPE OF 250-300 J/KG.
TTS HIT AROUND 48 W/LIS APCHG 0 AND KIS IN THE MID 30S.
NOW FOR THE WINDS...UPGRADED TO A HIGH WIND WARNING FOR MEZ029-030.
HVY RAFL/CONVECTION W/THAT STG LLVL JET WILL ALLOW FOR STG WIND
GUSTS 50+ MPH. DECISION HERE WAS TO BACK THE TIMING OF THE WINDS TO
AFT 06Z ACROSS THE COAST AND EXTREME ERN AREAS AS LATEST MODELS
NOT HANDLING POTENTIAL OF SFC WAVE DEVELOPMENT ON THE FRONT LATER
TONIGHT ALONG THE ATLC COAST AND THEN MOVING NE. LATEST BUFKIT
SOUNDINGS CONTINUE TO POINT TO GOOD ALIGNMENT OF WINDS UP THROUGH
10K FT FROM SSE MAINLY FROM JONESPORT TO EASTPORT. STG SPD SHEAR
IS THERE AS WELL AS WELL AS STG INFLOW OF THETA E AIR FROM 925-850
MBS (335+). WINDS WERE ALSO INCREASED FOR THE WRN AND NRN AREAS
USING THE AFOREMENTIONED BLEND OF THE GFS/SREF & NAM BUT KEPT
THINGS BLO ADVISORY LVLS.
MIN TEMPS WILL BE REACHED EARLY TONIGHT AND THEN WILL RISE LATER
TONIGHT AS STG WAA LIFT N W/THE WARM FRONT.
&&
.SHORT TERM /SATURDAY THROUGH TUESDAY/...
EXPECT WINDS TO DIMINISH LATER SATURDAY MORNING AS OCCLUDED FRONT
AND TRIPLE POINT MOVE OFF TO THE NORTHEAST. EXPECT SHOWERS TO
EVENTUALLY BE CONFINED TO NORTHWEST MOUNTAINS LATER SATURDAY
MORNING IN CYCLONIC FLOW AS PRIMARY LOW MOVES OFF TO THE NORTH.
DRY CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST
PERIOD AS STRONG HIGH PRESSURE PASSES TO THE SOUTH OF NEW ENGLAND.
WILL POPULATE SKY AND POP GRIDS BASED ON A 50/50 MODEL BLEND OF
THE GFS40 AND NAM12. HAVE USED THE MAV FOR LAND TEMPERATURES AND
NAM12 OVER THE COASTAL WATERS. WIND GRIDS GENERATED WITH A BLEND
OF THE GFS AND NAM12.
&&
.LONG TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AT THE BEGINNING OF THE LONG TERM...THE GFS AND ECMWF ARE IN
DISAGREEMENT OVER THE SPEED OF THE MOVEMENT AS WELL AS THE CENTRAL
PRESSURE OF A LOW OVER QUEBEC PROVENCE CANADA. TOOK A BLENDED
APPROACH...ECMWF INDICATING INCREASED POPS PARTICULARLY OVER THE
CROWN OF MAINE EARLY TUESDAY. UNSETTLED WEATHER WILL CONTINUE
THROUGH 12Z THURSDAY AS THE FRONTAL BOUNDARY EXTENDS ACROSS
NORTHERN MAINE. POPS WILL DECREASE DURING THE DAY ON THURSDAY AS
HIGHER PRESSURE BUILD INTO THE AREA. MORE SEASONABLE TEMPERATURES
WILL RETURN ON THURSDAY AS THE HIGH BUILDS ACROSS THE AREA.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR/MVFR COGNITIONS THIS EVENING FROM S TO N AND THEN
ALL SITES WILL GO TO IFR BY 02Z OR SO. LOOK FOR IFR CONDITIONS
THROUGH EARLY SATURDAY MORNING AND THEN CONDITIONS WILL GO QUICKLY
TO VFR AS FRONTAL BOUNDARY LIFTS THROUGH NEW BRUNSWICK. THE POTENTIAL
FOR WIND SHEAR IS THERE MAINLY AFT 03Z FOR KBGR AND KBHB. IT
SHOULD BE NO LONGER THAN 3 HRS.
VFR CONDITIONS ARE EXPECTED SATURDAY AFTERNOON THRU TUESDAY WITH
AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST.
&&
.MARINE...
NEAR TERM: AS STATE ABOVE...THE BLEND OF THE SREF/GFS & NAM WAS
USED FOR THE WINDS THROUGH SAT. BOOSTED WIND GUSTS WELL INTO GALE
CRITERIA AND KEEP SUSTAINED WINDS AOB 34KT THROUGH SAT MORNING AND
THEN HAVE CONDITIONS FALLING BACK AS LLVL JET EXITS INTO NEW
BRUNSWICK. WNAWAVE MATCHING PRETTY CLOSE PER LATEST CONDITIONS AND
WAS FOLLOWED.
SHORT TERM: HAVE USED A 50/50 NAM12 AND GFS40 MODEL CONSENSUS TO
INITIALIZE THE WIND GRIDS. WITH GENERALLY A SOUTHWEST TO WEST FLOW
THRU THIS PERIOD DO NOT EXPECT SIGNIFICANT MODEL BIAS SO WILL NOT
MAKE ANY ADJUSTMENTS TO SPEEDS. FOR WAVES: EXPECT SOUTHERLY WIND
WAVE TO DOMINATE AT THE BEGINNING OF THE PERIOD THEN GIVE WAY TO A
SOUTHERLY SWELL WITH WINDS BECOMING LIGHTER. HAVE RAISED WAVE
HEIGHTS 1 FOOT ABOVE CURRENT GUIDANCE WITH SLIGHT LOW BIAS
EXPECTED IN THIS SITUATION.
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FROM EARLY SATURDAY MORNING THROUGH 12 NOON
SATURDAY FOR MEZ029-030.
MARINE...GALE WARNING FROM 2 AM TO 1 PM EDT SATURDAY FOR
ANZ050>052.
&&
NEAR TERM...HEWITT
SHORT TERM...MIGNONE
LONG TERM...NORTON
AVIATION...HEWITT
MARINE...HEWITT/MIGNONE/NORTONHazardous weather outlook, Oct 19, 6:07 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 607 AM EDT FRI OCT 19 2007 MEZ001>006-010-011-015>017-031-032-201015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 607 AM EDT FRI OCT 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-201015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 607 AM EDT FRI OCT 19 2007 ...GALE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-201015- COASTAL HANCOCK-COASTAL WASHINGTON- 607 AM EDT FRI OCT 19 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 4:16 AM EDT | High Wind Watch | CAR | Hancock, Washington | 12 hr |
Nearby
High Wind Warnings in Maine, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.